Jump to content

Starting my taper off of Klonopin, wish me luck


Recommended Posts

After reading the potential withdrawl symptoms from the Ashton Protocol, I'm a bit scared of this. I've been on Klonopin for around 14 years, and before that I was prescribed Ativan as-needed for general anxiety, so I've been on benzos a very long time.

According to the Ashton Protocol site this is what I'm going to have to potentially deal with:

Quote

PSYCHOLOGICAL SYMPTOMS
      Excitability (jumpiness, restlessness)
      Insomnia, nightmares, other sleep disturbances
      Increased anxiety, panic attacks
      Agoraphobia, social phobia
      Perceptual distortions
      Depersonalisation, derealisation
      Hallucinations, misperceptions
      Depression
      Obsessions
      Paranoid thoughts
      Rage, aggression, irritability
      Poor memory and concentration
      Intrusive memories
      Craving (rare)

PHYSICAL SYMPTOMS
      Headache
      Pain/stiffness - (limbs, back, neck, teeth, jaw)
      Tingling, numbness, altered sensation - (limbs, face, trunk)
      Weakness ("jelly-legs")
      Fatigue, influenza-like symptoms
      Muscle twitches, jerks, tics, "electric shocks"
      Tremor
      Dizziness, light-headedness, poor balance
      Blurred/double vision, sore or dry eyes
      Tinnitus
      Hypersensitivity - (light, sound, touch, taste, smell)
      Gastrointestinal symptoms - (nausea, vomiting, diarrhoea,
      constipation, pain, distension, difficulty swallowing)
      Appetite/weight change
      Dry mouth, metallic taste, unusual smell
      Flushing/sweating/palpitations
      Overbreathing
      Urinary difficulties/menstrual difficulties
      Skin rashes, itching
      Fits (rare)

Aww fuck. Merry Christmas to me I guess :P

Plus I can't use the Ashton Protocol, my psychiatrist won't let me.

He wanted to have me taper off at 0.5mg every week until I screamed bloody murder, so now it's 0.5mg every two weeks.

This is going to be unpleasant...

It's necessary to get off this crap though. I'm definitely starting to have some bad side effects from long term use.

I'm worried that I'll go off it and find that I still have HPPD. Given the withdrawal symptoms I think I'm going to need to remember not to think it's HPPD for at least several months after I'm completely off them, it could just be withdrawals.

I'm also not going to go back on them if I do still have HPPD. I think the message @Fawkinchit has brought up is a good point, we need to look for a solution, not a band-aid.

Today is day one. Bring the pain 😕

Link to post
Share on other sites

I agree, it's way too fast, that's why I'm expecting some nasty withdrawals.

According to the site with the Ashton Protocol, for some reason Klonopin has a higher tendency to give depersonalization/derealization during withdrawals than other benzos do. I hope that doesn't happen, for me that's even worse than my visual symptoms were.

If it gets bad I'll call him up and convince him that I should do 0.25mg every two weeks.

He's used to me asking to do things my way, he'd cave.

It's day three and so far things aren't bad, I just generally don't feel well. No spikes in anxiety yet.

Edited by SomebodySomewhere
Link to post
Share on other sites
  • 4 weeks later...

I’ve gone through fast tapers. I don’t recommend it... it’s much better to make a liquid solution and taper so slowly you don’t notice. It’s the easiest on your brain too. 
 

my friend did 7 years maxing out at your dose. He went too fast. 
 

this isn’t meant to make you anxious, just IMO, you will be in withdrawal for 1-2 years. You can either taper so slow you barely notice, or you can go fast and be in hard withdrawals for 1-2 years. The time will still be the same; the only difference is how much you suffer during that period. 
 

I don’t outright say this often but your doctor is NOT to be trusted. He’s asking you to do 200mph on the highway blindfolded. .5 every 2 weeks is insanely fast for someone who has been on benzos that long. At the very very least get some baclofen or memantine or something so you don’t have some sort of excitotoxic event. 
 

Benzo receptors are sensitive and if you stop too fast they’ll snap closed (quite literally). It’s very hard to get them to unsnap closed once they have and that’s why often people who go down too fast find going back up to their previous dose doesn’t cut it. 
 

so go slow so your receptors can maintain a little bit of their structural integrity. Like stupid slow.
 

preferable: liquid solution

Reduction: .035mg per week/.125mg per month. Off in 2 years.
 

the more frequent and lessened the dose reduction the better. If you can figure out how to do a 0.004464285714286mg reduction per day dose, you’ll be off in 2 years and probably not notice much at all. 
 

dissolving 3mg into 1000 grams of water and then removing grams with a dropper and drinking the remaining might work?

Link to post
Share on other sites

I'm aware of the fact he's tapering me too fast. The problem is I'm in a rural area where he is literally the only prescriber. I have no choice but to go through this jackass of a prescriber.

I called him last night and told him I need him to contact me today, and do 0.5mg a month instead. If he doesn't agree I'm simply going to have to yell at him.

I can't do the Ashton protocol. I'm very aware of how it's supposed to work, I can't go that route.

I know you were just trying to help, but you have indeed made me much more anxious.

Link to post
Share on other sites
On 1/18/2021 at 6:48 AM, SomebodySomewhere said:

I'm aware of the fact he's tapering me too fast. The problem is I'm in a rural area where he is literally the only prescriber. I have no choice but to go through this jackass of a prescriber.

I called him last night and told him I need him to contact me today, and do 0.5mg a month instead. If he doesn't agree I'm simply going to have to yell at him.

I can't do the Ashton protocol. I'm very aware of how it's supposed to work, I can't go that route.

I know you were just trying to help, but you have indeed made me much more anxious.

I apologize if my words were blunt or contained information you already understand.

 

I would scour the internet/google scholar (use the advanced search functions!) for any literature you can provide your doctor to support your claim for a slow taper. Ime, doctors are much more receptive to scientific literature than their patients. 
 

this might help. I just scammed a few sections in one part but they mention the Ashton protocol and even just going to a medical doctor instead and explaining what is going on, as this really needs to be treated more as medical issue than a psychiatric one. 
 

https://books.google.com/books?hl=en&lr=&id=uS8DEAAAQBAJ&oi=fnd&pg=PP1&dq=info:qRzoBsk_a3AJ:scholar.google.com/&ots=408ILOe0WV&sig=mJ1RajGDxoeJm0o08Yu7C7q2qMk#v=onepage&q&f=false

 

my friend also had a shit head of a psychiatrist who tried to do the same thing. I’m sorry a doctor got you into this mess and now a doctor isn’t properly helping you out.

 

I would call as many doctors and psychiatrists you can until you find one that is receptive and understanding. Even if they won’t see you, or are too far from you to treat you, they may be willing to call YOUR doctor and explain a proper route of treatment. Even email people studying benzodiazepines at universities. Email everyone. Create a template to do so.
 

If it makes you feel better, my friend is now doing well, has a good well paying job (he didn’t while on benzos), and is frankly more competent. 

Link to post
Share on other sites

Sorry for being a jerk. You're a good guy and I know you're trying to help. My dog died today so I'm having trouble not getting mad at random people.

To try and answer what you wrote, I've seen this guy for about 15 years and did everything you suggested in the past. Luckily when I last talked to him he wrote me a prescription for 2mg a day and told me I can go as slowly as I need to. 

Sorry for being a jerk. I don't handle stress well so I generally flip out on people for no reason. Just yesterday I yelled at someone in a store for not wearing a mask. I'm a prick but I'm working on it.

You give good advice, so ignore my negativity.

Link to post
Share on other sites
  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.